Alert archive / California / Wind Advisories in 2017
Wind Advisory 55, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 12, 2017, 3:07 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2017, 3:07 AM PDT (10:07 UTC)
- Expired
- Jun 12, 2017, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
379 WWUS76 KLOX 121007 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 307 AM PDT Mon Jun 12 2017 CAZ039-052-121300- /O.EXP.KLOX.WI.Y.0053.000000T0000Z-170612T1000Z/ /O.NEW.KLOX.WI.Y.0055.170612T1007Z-170612T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 307 AM PDT Mon Jun 12 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 6 AM PDT early this morning. * WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with gusts to 50 mph will affect locations through and below passes and canyons in the Santa Ynez Range and the adjacent south coast of Santa Barbara County through sunrise. Winds will be strongest From Montecito Hills to San Marcos Pass * IMPACTS...Winds may make driving of high profile vehicles difficult, especially along Highway 101 between Refugio and Montecito Hills, including the San Marcos Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CK
2 follow-up statements
489 WWUS76 KLOX 121247 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 547 AM PDT Mon Jun 12 2017 CAZ039-052-121600- /O.EXT.KLOX.WI.Y.0055.000000T0000Z-170612T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 547 AM PDT Mon Jun 12 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with gusts to 50 mph will affect locations through and below passes and canyons in the Santa Ynez Range and the adjacent south coast of Santa Barbara County through mid morning. Winds will be strongest From Montecito Hills to San Marcos Pass and around Refugio. * IMPACTS...Winds may make driving of high profile vehicles difficult, especially along Highway 101 between Refugio and Montecito Hills, including the San Marcos Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CK/ASR
501 WWUS76 KLOX 121604 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 904 AM PDT Mon Jun 12 2017 CAZ039-052-130015- /O.EXP.KLOX.WI.Y.0055.000000T0000Z-170612T1600Z/ /O.NEW.KLOX.WI.Y.0056.170612T1604Z-170613T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 904 AM PDT Mon Jun 12 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 9 AM PDT Tuesday. * WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with gusts to 50 mph will affect locations through and below passes and canyons in the Santa Ynez Range and the adjacent south coast of Santa Barbara County through Tuesday morning. Winds will be strongest From Montecito Hills to Gaviota, including San Marcos Pass and around Refugio and Las Flores Canyon. * Impacts...Winds may make driving of high profile vehicles difficult, especially along Highway 101 between Gaviota and Montecito, including the San Marcos Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 11, 9:25 PM PDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jun 11, 9:25 PM PDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
925 PM PDT Sun Jun 11 2017
.SYNOPSIS...
A low pressure system over the Northern Sierras will shift east of
the area tonight into Monday. A warming trend is expected through
the coming week as high pressure builds over the region...with
highs in the upper 90s over inland areas by Thursday...and triple
digit temperatures Friday into the weekend.
&&
.SHORT TERM...(SUN-WED)
The latest infrared imagery shows a trough of low pressure
spinning along the Northern California-Nevada Border. A trailing
vorticity maximum and jet streak along the North Coast of
California will brush the area through Monday, but with the drier
part of the trough starting to move in, no precipitation is
expected. A few cloud build-ups may still linger into Monday, but
the main impact will continue to be the winds. A wind advisory
remains in effect for Southern Santa Barbara County through early
Monday morning.
The cloud forecast will remain rather low confidence into Monday
as the marine layer has just about mixed out. A very weak marine
inversion remains, but with the trough dynamics brushing the area,
there seems to be little chance that the inversion will
strengthen. A broad stratocumulus field remains over Los Angeles
County currently and this field should linger into late tonight
before subsidence start to impact it. If any stratus develops, the
highest likelihood would be for the Central Coast tonight and
into Monday morning.
A northerly surface gradient will continue to pile clouds up along
the northern slopes of the mountains and also produce some
locally gusty winds through the Interstate 5 Corridor. Model
solutions are to develop and strengthen winds through the
Interstate 5 Corridor for Monday night and into Tuesday. A wind
advisory may be needed for this period.
*** FROM PREVIOUS DISCUSSION ***
More significant warmup on tap Tue/Wed as heights rise. Not much
of a ridge developing yet but enough warm air pushing up from the
south and weakening of onshore gradients to push temps above
normal by 4-8 degrees in most areas. Marine lyr expected to be
confined to mainly just the coastal zones at best and should clear
most areas by noon.
.LONG TERM...(THU-SUN)
The ridge is expected to continue building through at least
Friday. Models have also consistently been showing an increase in
northerly flow again later in the week, mainly SB/SLO Counties,
though not really seeing a reflection of this in the surface
pressure gradients. But given the impressive warming at 950mb
Thu/Fri and even weaker west/east gradients most areas should see
temps continuing to climb through the end of the week with valley
highs getting close to triple digits and inland coastal zones well
into the 80s, perhaps near 90 Friday. Also of note is the
possibilty of some hot gusty sundowner winds developing Thu/Fri
if northerly surface gradients increase above what the GFS is
currently showing. At the very least we should see foothills
warming up quite a bit and the potential for this warming to reach
the coast.
A little bit of uncertainty for the weekend but still very warm.
The GFS shows a very small upper low developing near the bay
area Saturday and keeps it there through Sunday. The EC has a hint
of a weak circulation in that area but not as strong as the GFS.
The only impact it would have locally would be to lower temps a
few degrees over the weekend, mainly coast/valleys as the upper
low helps increase onshore flow slightly. Still well above
normal. 950 mb temps get close to 40c across the Antelope Valley
Saturday which historically has meant highs approaching 110 there.
Probably not quite that warm this time but 105 is a pretty good
bet.
&&
.AVIATION...12/0000Z.
At 00Z, there was a deep moist layer up to around 6500 feet as the
marine inversion has weakened.
Low-to-moderate confidence in the current forecast. MVFR
conditions to VFR conditions below 5000 feet will likely
establish through 08Z for terminals north of Point Conception
and Los Angeles County valley terminals. VFR conditions should
develop by 17Z at the latest on Monday.
KLAX...VFR conditions are expected throughout the period. There is
a 40 percent chance of MVFR conditions to VFR conditions below
5000 feet between 05Z and 10Z. There is a 30 percent chance of
north winds greater than 10 knots impacting KLAX between 05Z and
10Z. Any east winds after 10Z should be less than 10 knots.
KBUR...MVFR conditions to VFR conditions below 5000 feet will
likely establish through 08Z.
&&
.MARINE...11/900 PM.
High confidence in at least Small Craft Advisory winds continuing
across the Coastal Waters through at least Monday night. Less
confidence for Tuesday through Thursday. There is a 70 percent
chance of Gale winds across the Outer Waters each evening and
overnight Monday through at least Thursday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PDT Monday for zones
39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 PM PDT Monday for
zones 645-670. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Monday for zones
650-655. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Tuesday for zones
673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(WED-SUN)
Gusty sundowner winds expected next week in southern Santa
Barbara County, strongest Thu/Fri nights. Hot temperatures 10-15
degrees above normal are expected, mainly for interior sections
Wednesday through Sunday.
&&
PUBLIC...Hall/MW
AVIATION...Hall
MARINE...Hall
SYNOPSIS...Smith
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:49 PM PDT | Small Craft Advisory | LOX | 30 hr | |
| Jun 12, 2:35 AM PDT | Gale Warning | LOX | 24 hr | |
| Jun 12, 9:04 AM PDT | Wind Advisory | LOX | 24 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.